Hail, Sheridan
- When
- August 15, 2:25 PM MST
- Where
- Sheridan County, 5 mi W of Rushville
- Measured
- 2.5 in hail
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.717, -102.550
5 hail, 1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 15, 12:24 PM MST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 224 PM CDT SUN AUG 15 2004 ...FORECAST CHALLENGE IS POPS... .DISCUSSION... AT 18Z SURFACE FRONT WAS SOUTH OF THE BLACK HILLS WITH MODELS CONTINUING TO SLOW FEATURE DOWN WHILE MOVING SOUTHEAST. LAPS DATA SHOWS CAPE VALUES TO 2400 J/KG OVER THE CENTRAL NEB PANHANDLE WITH AXIS OF GREATEST INSTABILITY NORTHEAST ACROSS THE PANHANDLE. VISIBLE SATELLITE SHOW CU FORMING IN ADVANCE OF THE FRONT AS SURFACE HEATING HAS HELPED FURTHER DESTABILIZE THE ATMOSPHERE...AND WV IMAGERY SHOWS WAVE DROPPING SE ACROSS WESTERN SD MORE IN LINE WITH ETA SOLUTION WITH STORMS IN THE NEAR TERM. RADAR MOSAIC HAS ISOLATED CELLS FROM SOUTH CENTRAL SOUTH DAKOTA INTO THE NORTHWEST PANHANDLE ATTM. ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THE WEST THIS EVENING THEN WITH THE LOSS OF HEATING STORMS WEAKENING AND DISSIPATING ACROSS THE WEST WHILE SCATTERED SHOWERS/THUNDERSTORMS MOVE INTO THE NORTH CENTRAL OVERNIGHT. FRONT BECOMES ILL-DEFINED AS IT MOVES SOUTHEAST OVERNIGHT INTO MONDAY WITH INCREASING ANTICYCLONIC FLOW ALOFT ACROSS THE WEST. WITH NO SIGNIFICANT WAVE TO MOVING SOUTHEAST ON MONDAY REMOVED ALL PRECIP EXCEPT EXTREME EAST IN NORTH CENTRAL DURING THE MORNING HOURS. MONDAY NIGHT UPSLOPE FLOW WILL BE REDIRECTED SOUTH TO ALONG THE COLORADO HIGH PLAINS AS SURFACE HIGH RIDGES SOUTHEAST INTO WESTERN NEBRASKA. UPPER RIDGE AXIS WILL WEAKEN OVERNIGHT AS DISTURBANCES MOVE INTO THE RIDGE AXIS WITH CHANCE FOR THUNDERSTORMS TUESDAY. TUESDAY MODELS IN GENERAL AGREEMENT BUT DIFFER IN PLACEMENT OF CONVECTION AS DISTURBANCE MOVES SOUTHEAST WITH MODEL BLEND USED. BEYOND TUESDAY MODELS HAVING A TIME IN HOW TO HANDLE WEST COAST UPPER RIDGE AND ENERGY TO MOVE SOUTHEAST. TRENDED WITH PREVIOUS MODEL CONSISTENCY WHERE GFS KEEPS MAIN FORCING TO THE SOUTHWEST. UNTIL MODEL CONSISTENCY INCREASES FOCUSING LIFTING ENERGY TO THE NORTHEAST THURSDAY WILL GRIDS AS IS. TEMPERATURES TO REMAIN AT OR NEAR NORMAL AS COLDEST AIR SKIRTS SOUTHEAST ACROSS THE NORTHERN MIDWEST AND GREAT LAKES REGION. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && TLK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT SUN AUG 15 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-161030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 335 PM CDT SUN AUG 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND TONIGHT...MAINLY NORTH OF INTERSTATE 80S. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS...ALONG AND NORTH OF LINE FROM OSHKOSH IN GARDEN COUNTY...TO ONEILL IN HOLT COUNTY. GUSTY SOUTHERLY WINDS WERE TRANSPORTING MOISTURE NORTHWARD...AND INTERSECTING A SURFACE BOUNDARY ACROSS NORTHWEST AND NORTH CENTRAL NEBRASKA. STRONG HEATING AND UPPER LEVEL DISTURBANCE WILL HELP SPREAD THESE STRONG THUNDERSTORMS SOUTHEAST INTO PORTIONS OF WEST CENTRAL AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING HOURS. A FEW THUNDERSTORMS MAY LINGER INTO THE EARLY MORNING HOURS...EAST OF HIGHWAY 83...BUT ARE NOT EXPECTED TO REACH SEVERE LIMITS AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONTAL BOUNDARY...MENTIONED ABOVE WILL STALL ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA ON MONDAY AND TUESDAY. THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON AND EVENING ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA. SOME OF THESE MAY APPROACH SEVERE LIMITS WITH LARGE HAIL THE MAIN THREAT. A BETTER CHANCE FOR SEVERE WEATHER EXISTS ON TUESDAY ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA. THIS AREA IS MAINLY SOUTH OF A LINE FROM OGALLALA TO BROKEN BOW. LARGE HAIL IS THE MAIN SEVERE WEATHER THREAT. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS NORTHERN AND WESTERN PORTIONS OF THE OUTLOOK AREA. CLB/13
The Rapid City radar (KUDX), 158 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
5 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
The tornado touched down in an open pasture.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyThe tornado archive for Nebraska, 2004Warnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413023, 5413025, 5413024, 5413026, 5413027, 5413028, 5413029.